MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SYLMAR) ELLIPSE VR ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

ST. JUDE MEDICAL, INC.(CRM-SYLMAR) ELLIPSE VR ICD; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number CD1311-36
Medical Device Problem Codes Over-Sensing (1438); Defibrillation/Stimulation Problem (1573); Under-Sensing (1661)
Health Effect - Clinical Code Syncope (1610)
Date of Event 05/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
It was reported that the patient presented in the emergency room after experiencing syncope due to ventricular fibrillation (vt).It was noted that the implantable cardioverter defibrillator exhibited undersensing during vt and therapy was not provided.Oversensing episodes were also noted on the device.The patient was treated with medication and no programming changes were made.
 
Event or Problem Description
New information states that the device was explanted on (b)(6) 2019 for an upgrade to biv.The patient was stable.
 
Additional Manufacturer Narrative
The reported field event was not confirmed in the laboratory.Device was tested on the bench and no anomalies were found.

Brand Name
ELLIPSE VR ICD
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SYLMAR)
15900 valley view court
sylmar CA 91342
MDR Report Key7605686
Report Number2017865-2018-08835
Device Sequence Number16550078
Product Code NVZ
UDI-Device Identifier05414734506106
UDI-Public05414734506106
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P910023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2013
Device Model NumberCD1311-36
Device Lot Number3700532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer03/04/2019
07/23/2019
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date03/12/2019
07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;